MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a diagnostic coronary procedure, the refinity catheter was loaded over a non-philips guidewire.During advancement in the lad, a dissection occurred; however, resolved itself without stent placement.The patient was transferred to the icu for monitoring, and discharged as expected.This adverse event is being submitted because a dissection occurred.There was no alleged malfunction with the refinity catheter.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Not applicable for this device.Implant or explant date: not applicable for this device.Report source: (b)(6).The refinity catheter was not returned for evaluation, thus no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block h3/h6: the refinity catheter was returned for evaluation.Visual and microscopic inspection found no damage on the catheter.During functional testing, the device performed as intended.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
Additional information was obtained from the angiogram on 27mar2023: the angiogram shows the refinity catheter was not loaded onto a guidewire.The guidewire was extended into the vessel, but the catheter was clearly not placed over the guidewire.Therefore, the catheter did not follow the path of the guidewire, which likely caused/contributed to the dissection.
 
Additional Manufacturer Narrative
Block b5: additional information was obtained from the angiogram.Block h6: based on the information obtained from the angiogram, the cause of the dissection was due to use error.The ifu cautions: never advance the imaging catheter without guide wire support.The previous codes (investigation findings #213 and investigation conclusions #67) submitted in supplemental #1 remains applicable, as there was no damage found on the refinity catheter.The additional codes (#4248, #61, and #18) capture the use error.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
REFINITY CATHETER, SHORT TIP, 89900
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse yarimoglu
3721 valley centre drive #500
san diego, CA 92130
MDR Report Key15992245
Report Number3008363989-2022-00080
Device Sequence Number17551832
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)220624(17)240624(10)0302635498
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0302635498
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/06/2022
12/06/2022
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/17/2023
04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014" GUIDEWIRE; CORDIS: 6F GUIDE CATHETER; TERUMO: 6F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient SexMale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceAsian